19-year-old Israeli woman dies after taking Optalgin

News » Health

 19-year-old Israeli woman died after taking Optalgin

On Wednesday at Wolfson Medical Center, Tel Aviv, a 19-year-old Israeli woman died after suffering side effects associated with a common over-the-counter pain reliever.

According to media reports, the day before the girl was taken to the hospital in critical condition after she took Optalgin. Hospital staff connected the victim to an ECMO ventilator, but could not save her.

The drug, manufactured by Teva Pharmaceuticals, contains the active ingredient dipyrone, which can lower white blood cell counts to critical levels, causing a condition known as neutropenia. In many countries, analgin-based drugs are banned or restricted, so they are only available with a doctor's prescription. However, in Israel, a prescription is not required to buy this medicine.

According to statistics, one in 1.5 million users of the drug experiences complications, with up to 10% of these cases leading to death.
Teva stated that she learned about this case only from the media, saying: “Due to the lack of any official medical information from the Ministry of Health, the hospital or doctors, we cannot comment on the incident.”

“We wanted I would like to emphasize that analgin, the active ingredient of Optalgin, has been sold in Israel and in many countries for decades, and many millions of patients use it every year for safe and effective treatment,” the pharmaceutical company comments.

Teva stressed that Optalgin clearly complies with the standards of the Ministry of Health and other international health regulators.

Follow us on Telegram

Add a Comment

Your email address will not be published. Required fields are marked *